Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

Heart irregularities and light headedness for anyone?


  • Please log in to reply
7 replies to this topic

#1 Kotton Kotia

Kotton Kotia

    Newbie

  • Members
  • Pip
  • 1 posts

Posted 27 March 2009 - 05:47 AM

I am quite hoping that there is someone else out there that is experiencing similar symptoms that might be able to relieve my over-active worry over the matter. I certainly have problems with multiple symptoms with my CREST Scleroderma that plague me in a roller coaster pattern where different symptoms seem to flare up while other die down and vice versa. But as of late, I am worried about an increase in heart beat irregularities, chest discomfort, and now light headedness. Is this happening to anyone else?

#2 jefa

jefa

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,325 posts
  • Location:Scotland

Posted 27 March 2009 - 06:09 AM

Hello, Kotton

First I'd like to welcome you to the forums. I hope you will be able to find many answers here and share your experiences with others. As for the symptoms you describe, none of us here are doctors and there is no way we could advise you on your own circumstances without a personal examination. I would call your doctor's office and describe the symptoms you are feeling. Stress can do strange things and we can become anxious over changes, but you don't won't to let those kinds of symptoms go ignored.
Warm wishes,
Jefa

Carrie Maddoux
(Retired)ISN Sclero Forums Support Specialist
(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

#3 Jeannie McClelland

Jeannie McClelland

    Senior Gold Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,706 posts
  • Location:in the Rocky Mountains of the USA

Posted 27 March 2009 - 06:25 AM

Hi Kotton,

I'd like to welcome you to the Forum too! Although we are a wonderful and safe place to come for information, Jefa is right. We aren't doctors and the only examinations we're able to perform are of the '1 + 1 = ?' variety. There are so many things that could be causing your symptoms that it's really best to let your doctor sort them out.

So you are going to do that, aren't you? As you'll know if you've read many posts here on the Forum, all of us offer friendship and support, sympathetic understanding and humor. And then there are those of us who are uniquely qualified to nag! :lol:

Let us know how you get on, OK?

Best wishes and a warm hug,
Jeannie McClelland
(Retired) ISN Director of Support Services
(Retired) ISN Sclero Forums Manager
(Retired) ISN Blog Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Artist
International Scleroderma Network

#4 janey

janey

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 27 March 2009 - 08:44 AM

Hello Kotton,

Welcome! Sorry that you've join because of having to deal with CREST, but I think you'll find it's a great place for support and information. I agree with Jefa and Jeannie that any new symptoms should be brought to your doctor ASAP. It's best to catch any potential problems before they go too far.

To answer your question - Is this happening to anyone else? - A couple of similar experiences happened to me during year two. For me, both did lead back to heart problems. I started feeling lightheaded, short of breath and found myself unable to exert myself in any way. I never experienced any chest discomfort, but I could tell that my heart was doing funny things. In the first experience my heart rate was 35 to 40 bpm. Ten months later, my heart rate was erratic and really, really fast. In both cases I went to the doctor as soon as I could and the problem was addressed and solved as best it could be solved under the given situation of having SSc.

So please get in to see your doctor as soon as you can. If you haven't had an EKG or ECHO, please request them. Both are non-invasive and if you're experiencing palpitations or arrhythmia, they might be able to pick it up (it depends on whether or not they are intermittent or chronic).

Please keep us informed as to how you are doing. We want to hear next that you have a doctor's appointment. :)
Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)

#5 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 27 March 2009 - 09:45 AM

Welcome Kotton,

The symptoms you have described, can be a cause of many things.

You've been well advised by Jefa, Jeannie and Janey. While we can empathize with your angst over the display of these symptoms, we can best support you by urging you to see a doctor. If you find out it's a minor problem, that would be great. If it turns out to be more, you've taken the right step in getting the help you need.

I will be keeping good thoughts for you. Please keep us posted on how you are doing.
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)

#6 Amanda Thorpe

Amanda Thorpe

    Platinum Plus Member

  • ISN Senior Support Specialist
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,921 posts
  • Location:U.K.

Posted 30 March 2009 - 12:23 PM

Hello Kotton

I've only just read this thread so a belated welcome!

Please refer to a doctor about these symptoms and let us know what happens.

Take care

Amanda
Amanda Thorpe
ISN Sclero Forums Senior Support Specialist
ISN Video Presentations Manager
ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist
International Scleroderma Network (ISN)

#7 Judy Devlin

Judy Devlin

    Silver Member

  • Members
  • PipPipPipPip
  • 214 posts

Posted 31 March 2009 - 07:01 AM

Check the medicines you're taking for information on side effects. I have CREST too, and have had so many problems with different meds over the years, thinking it was a new symptom only to find out the new symptom was a side effect from a pill. You can call a pharmacist and tell them the meds you are taking and they'll check for bad interactions.

With this kind of disease too many doctors just treat the symptoms with a drug if they can't fix us and many of us end up on too many drugs that can often work against us overall instead of helping.
There are over 1,000 patient and caregiver stories on the main Sclero.org site.
Warm regards,

Judy Devlin
ISN Archive Committee Chair
International Scleroderma Network

#8 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 02 April 2009 - 07:19 AM

Good points, Judy.

That's why I feel it's better, when adding new meds, to do it only one at a time. Then if a problem arises, it's easier to track down the cause.

So true about the side effects too!
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)